MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH - MR MAGNETOM VERIO DOT UPGRADE; SYSTEM, RADIATION THERAPY, CHARGED-PARTICLE, MEDICAL

SIEMENS HEALTHCARE GMBH - MR MAGNETOM VERIO DOT UPGRADE; SYSTEM, RADIATION THERAPY, CHARGED-PARTICLE, MEDICAL
Model Number 10684334
Medical Device Problem Code Device Unsafe to Use in Environment (2918)
Health Effect - Clinical Code Crushing Injury (1797)
Date of Event 03/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to siemens that a serious injury occurred during a patient examination on (b)(6) 2023.The mri technician sustained a serious injury due to an oxygen cylinder becoming stuck to the magnet of the magnetom verio system.The mri technician sustained a severe abdominal injury during this event and had to undergo life-saving emergency surgery to treat the injury.As of march 13, 2023, siemens has received additional information stating the injured mri technician is still in the facility's intensive care unit.The patient present during the event on (b)(6) 2023 was not injured.
 
Additional Manufacturer Narrative
Siemens has initiated a detailed investigation of the reported event.A supplemental report will be submitted if additional information is obtained upon the completion of the investigation.
 
Additional Manufacturer Narrative
Siemens healineers completed the investigation of the reported issue.As previously reported, an mri technician sustained an abdominal injury during this event and had to have an emergency surgery performed to save their life.As per the additional information from (b)(6) 2023 the injured mri technician is still in the icu.We have requested an update on the current health status of the injured mri technician and received a reply.It was detailed that severe injuries were multiple minor fractures and internal organ injury.The technician has been discharged from the hospital and has been recovering well in their own residence.The hospital did not disclose details of the treatment.This incident was not related to a malfunction of the device.A ferromagnetic oxygen tank was taken into the magnet room and was attracted to the magnet.We assessed the complained event and concluded that the cause of this event was the introduction of ferromagnetic pieces into the mr examination room and therefore a user error.Due to the strong magnetic field, special safety measures have to be adhered to in order to prevent injuries.Therefore, the corresponding magnetom operator manual and the magnetom system owner manual provide clear instructions and warnings regarding both magnetic field hazards and training of personnel with regards to mr safety.However, the responsibility to instruct personnel and patients who have access to the mr examination room about magnetic field hazards lies with the customer.The manuals state that only equipment specified or recommended for use in the controlled area (mr examination room) shall be used.The introduction of ferromagnetic objects into the magnetic field is contrary to the statements given in the operating instructions.Furthermore, special warning signs are posted at the entrance of the controlled access area (magnet room).

Brand Name
MAGNETOM VERIO DOT UPGRADE
Common Device Name
SYSTEM, RADIATION THERAPY, CHARGED-PARTICLE, MEDICAL
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH - MR
henkestrasse 127
erlangen, 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH - MR
henkestrasse 127
erlangen, 91052
GM   91052
Manufacturer Contact
rebecca tudor
40 liberty blvd.
65-1a
malvern, PA 19355
4843234198
MDR Report Key16551708
Report Number3002808157-2023-66766
Device Sequence Number14686803
Product Code LHN
UDI-Device Identifier04056869006680
UDI-Public04056869006680
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121434
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10684334
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date03/16/2023
Supplement Report FDA Received Date05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age52 YR
Patient SexMale